Eka Rahmawati, Yusmala Helmy, RA. Myrna Alia, Edy Novery
Background Raynaud‘s phenomenon is a transient vasospasm of the peripheral arteries and arterioles, which can be divided into primary and secondary Raynaud’s phenomenon (Raynaud disease). This case series was aimed to describe the causes, clinical manifestations and response to therapy in patients with Raynaud’s phenomenon. Case: A five-year-old girl presented with cyanosis and necrosis on her fingertips and toes. This complaint was accompanied by fever, arthritis, thickening and tightening of the skin of the fingers (sclerodactyly) and proximal to the metacarpophalangeal or metatarsophalangeal joints, hands, and knees. She had history being diagnosed as JIA and received Acetosal for 3 months as antiinflammatory and the symptoms of arthritis resolved. But 1 months before admission, her fingertips and toes began cyanosis and necrosis. Preliminary examination result showed thrombocytosis, leukocytosis, increased CRP and ESR. Upon admission, she received nifedipine as a peripheral vasodilator and methyl prednisolone. She also received a weekly dose of methotrexate and physiotherapy. CT angiography and ANA-ACA test were performed. The ANA-ACA test showed negative result, while CT angiography showed constriction of several large arteries, including subclavian, axillar, and right brachial arteries, as well as stenosis of the proximal part of right ulnar and radial artery. The patient was discharged after two months of hospitalization. An eight-year-old boy was referred to our hospital due to necrotic fingertips, prolonged fever, and arthralgia. The symptoms began approximately one year before admission, and he received methylprednisolone therapy for five months and never visited for a follow-up. Upon admission, livedo reticularis on the leg, necrotic finger, and subcutaneous nodule on the finger were found. Preliminary examination result showed thrombocytosis, leukocytosis and increased CRP and ESR. Afterwards, he received Acetosal dan nifedipine. We performed ANCA test and the result was normal. Methylprednisolone was restarted and the patient was discharged after two weeks of hospitalization. A 12-year-old boy presented with fever, arthralgia, cyanosis and necrotic toe of the second digit of the right foot. Arthralgia was felt from 2 months ago, followed by fever and necrotic tip of the toe in the past 5 days. Preliminary examination result showed leukocytosis, increased CRP and ESR. He received nifedipine and ceftriaxone as antibiotic which were administered for eighteen days. We performed CT angiography and blood culture, which were normal. The patient was discharged after one month of hospitalization. Conclusion: Raynaud’s phenomenon is not a diagnosis, but rather a symptom with various causes and the management uses vasodilator such as nifedipine and therapy of the underlying cause.